Free NCLEX-RN Exam Braindumps
National Council Licensure Examination - NCLEX-RN Questions 388–390 (page: 157)

Updated On: 9-Feb-2026

A client who has gout is most likely to form which type of renal calculi?

  1. Struvite stones
  2. Staghorn calculi
  3. Uric acid stones
  4. Calcium stones

Answer(s): C

Explanation:

(A) The presence of urinary tract infection is a factor in the formation of struvite stones. (B) Staghorn calculi is the other name for struvite stones associated with urinary tract infection. (C) Clients who have gout form uric acid stones. (D) Clients who have increased urinary excretion of calcium form calcium stones.



The nurse needs to be aware that the most common early complication of a myocardial infarction is:

  1. Diabetes mellitus
  2. Anaphylactic shock
  3. Cardiac hypertrophy
  4. Cardiac dysrhythmia

Answer(s): D

Explanation:

(A) Diabetes mellitus is not a common complication of myocardial infarction. (B) Anaphylactic shock is an allergic reaction. (C) Cardiac hypertrophy is a late potential complication. It is a common complication of congestive heart failure. (D) Myocardial infarction causes tissue damage, which may interrupt electrical impulses. Myocardial irritability results from lack of oxygenated tissue.



The nurse needs to be aware that the most common early complication of a myocardial infarction is:

  1. Diabetes mellitus
  2. Anaphylactic shock
  3. Cardiac hypertrophy
  4. Cardiac dysrhythmia

Answer(s): D

Explanation:

(A) Diabetes mellitus is not a common complication of myocardial infarction. (B) Anaphylactic shock is an allergic reaction. (C) Cardiac hypertrophy is a late potential complication. It is a common complication of congestive heart failure. (D) Myocardial infarction causes tissue damage, which may interrupt electrical impulses. Myocardial irritability results from lack of oxygenated tissue.



A client is being treated for congestive heart failure. His medical regimen consists of digoxin (Lanoxin) 0.25 mg po daily and furosemide 20 mg po bid. Which laboratory test should the nurse monitor?

  1. Intake and output
  2. Calcium
  3. Potassium
  4. Magnesium

Answer(s): C

Explanation:

(A) Intake and output are not laboratory tests. (B) Serum calcium levels are not affected by digoxin or furosemide. (C) Furosemide is a non­potassium-sparing loop diuretic. Hypokalemia is a common side effect of furosemide and may enhance digoxin toxicity. (D) Serum magnesium levels are not affected by digoxin or furosemide.



A client is being treated for congestive heart failure. His medical regimen consists of digoxin (Lanoxin) 0.25 mg po daily and furosemide 20 mg po bid. Which laboratory test should the nurse monitor?

  1. Intake and output
  2. Calcium
  3. Potassium
  4. Magnesium

Answer(s): C

Explanation:

(A) Intake and output are not laboratory tests. (B) Serum calcium levels are not affected by digoxin or furosemide. (C) Furosemide is a non­potassium-sparing loop diuretic. Hypokalemia is a common side effect of furosemide and may enhance digoxin toxicity. (D) Serum magnesium levels are not affected by digoxin or furosemide.



Viewing page 157 of 345
Viewing questions 781 - 785 out of 862 questions


Post your Comments and Discuss NCLEX NCLEX-RN exam prep with other Community members:

AI Tutor AI Tutor 👋 I’m here to help!